Alert archive / Louisiana / Severe Thunderstorm Warnings in 2011

Severe Thunderstorm Warning 26, NWS Shreveport, LA

March 26, 2011Bienville Parish, Lincoln Parish, Webster Parish, Louisiana

NWS Shreveport, LA issued this severe thunderstorm warning at Mar 26, 2011, 10:11 PM CDT for Bienville Parish, Lincoln Parish, Webster Parish, Louisiana. It was in force for 64 min. 1 report came from inside the area while it was in force.

The area

The outline as issued, with what was reported inside it.

The facts

Issued
Mar 26, 2011, 10:11 PM CDT (03:11 UTC)
Expired
Mar 26, 2011, 11:15 PM CDT
In force
64 min
Issued by
NWS Shreveport, LA
Area
Storm-based polygon

Counties Bienville Parish, LA, Lincoln Parish, LA, Webster Parish, LA

The radar

The Shreveport radar (KSHV), 72 km from the middle of the area, began a volume at 03:13 UTC, the scan nearest the moment this went out.

Open the radar archive at this moment

The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.

What was reported inside it

TimeReportWhereRemark
Mar 26, 10:15 PM CDTHAIL 14 Sw Heflin, LAQUARTER SIZED HAIL REPORTED ALONG THE SHORE OF LAKE BISTINEAU SOUTHWEST OF HEFLIN.

Local storm reports filed while the alert was in force, from inside its polygon or its counties.

Did it verify

Verified. The Iowa Environmental Mesonet's Cow matched one storm report to this severe thunderstorm warning; the first came 4 minutes after it went out.

Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.

The nearest sounding before it

Shreveport, LA (KSHV), launched 00:00Z, 3.2 hours before the alert went out and 63 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.

Skew-T log-pSkew-T log-p diagram, Shreveport, LA at 00:00Z on 2011-03-27Temperature and dew point through the depth of the atmosphere, with the mixed-layer parcel. CAPE 570 joules per kilogram.LCLLFCEL10008507005003002001001 km2 km3 km6 km9 km12 km15 km-30°-20°-10°0°10°20°30°40°
Temperature in red, dew point in green, the mixed-layer parcel dashed.
HodographHodograph, Shreveport, LA at 00:00Z on 2011-03-27The wind through the lowest 10 kilometers. Zero to 1 km storm-relative helicity 60 square meters per square second.1939587897Sfc1 km3 km6 km9 kmRMLM
The wind turning with height, colored by layer: ground to 1 km, 1 to 3 km, 3 to 6 km, 6 to 10 km.
Mixed-layer CAPE
570 J/kg
Mixed-layer CIN
-102 J/kg
Mixed-layer LCL
2222 m above ground
0-6 km bulk shear
37 kt
0-1 km storm-relative helicity
60 m²/s²
0-3 km storm-relative helicity
123 m²/s²
Significant tornado parameter
0.0
Supercell composite
1.5

Open this sounding in Storm Lab

The text

As transmitted, in the capitals the NWS used until 2016.

437 
WUUS54 KSHV 270311
SVRSHV
LAC013-061-119-270415-
/O.NEW.KSHV.SV.W.0026.110327T0311Z-110327T0415Z/

BULLETIN - EAS ACTIVATION REQUESTED
SEVERE THUNDERSTORM WARNING
NATIONAL WEATHER SERVICE SHREVEPORT LA
1011 PM CDT SAT MAR 26 2011

THE NATIONAL WEATHER SERVICE IN SHREVEPORT HAS ISSUED A

* SEVERE THUNDERSTORM WARNING FOR...
  SOUTHWESTERN LINCOLN PARISH IN NORTH CENTRAL LOUISIANA...
  BIENVILLE PARISH IN NORTHWEST LOUISIANA...
  SOUTHEASTERN WEBSTER PARISH IN NORTHWEST LOUISIANA...

* UNTIL 1115 PM CDT

* AT 1011 PM CDT...NATIONAL WEATHER SERVICE METEOROLOGISTS DETECTED A
  SEVERE THUNDERSTORM CAPABLE OF PRODUCING QUARTER TO HALF DOLLAR    
  SIZE HAIL. THIS STORM WAS LOCATED JUST SOUTH OF HEFLIN...OR 13     
  MILES SOUTH OF MINDEN...AND MOVING EAST AT 35 MPH.

* OTHER LOCATIONS IN THE WARNING INCLUDE BUT ARE NOT LIMITED TO
  DUBBERLY...GIBSLAND AND ARCADIA...

PRECAUTIONARY/PREPAREDNESS ACTIONS...

THIS IS A DANGEROUS STORM. IF YOU ARE IN ITS PATH...PREPARE 
IMMEDIATELY FOR DESTRUCTIVE HAIL...AND DEADLY CLOUD TO GROUND 
LIGHTNING. PEOPLE OUTSIDE SHOULD MOVE TO A SHELTER...PREFERABLY 
INSIDE A STRONG BUILDING BUT AWAY FROM WINDOWS.

&&

LAT...LON 3226 9277 3230 9340 3238 9341 3254 9326
      3258 9316 3258 9278
TIME...MOT...LOC 0310Z 265DEG 29KT 3243 9326

$$

15
1 follow-up statement
434 
WWUS54 KSHV 270333
SVSSHV

SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE SHREVEPORT LA
1033 PM CDT SAT MAR 26 2011

LAC119-270341-
/O.CAN.KSHV.SV.W.0026.000000T0000Z-110327T0415Z/
WEBSTER LA-
1033 PM CDT SAT MAR 26 2011

...THE SEVERE THUNDERSTORM WARNING FOR WEBSTER PARISH IS CANCELLED...

THE SEVERE THUNDERSTORM HAS MOVED SOUTHEAST OUT OF SOUTHERN WEBSTER 
PARISH.

LAT...LON 3229 9322 3229 9324 3238 9326 3246 9315
      3253 9308 3252 9278 3226 9277
TIME...MOT...LOC 0331Z 277DEG 30KT 3239 9306

$$

LAC013-061-270415-
/O.CON.KSHV.SV.W.0026.000000T0000Z-110327T0415Z/
LINCOLN LA-BIENVILLE LA-
1033 PM CDT SAT MAR 26 2011

...A SEVERE THUNDERSTORM WARNING REMAINS IN EFFECT UNTIL 1115 PM CDT
FOR BIENVILLE AND LINCOLN PARISHES...

AT 1033 PM CDT...USING DOPPLER RADAR...NATIONAL WEATHER SERVICE
METEOROLOGISTS CONTINUED TO DETECT A SEVERE THUNDERSTORM CAPABLE OF
PRODUCING LARGE DAMAGING HAIL UP TO GOLF BALL SIZE.  THIS STORM WAS 
LOCATED NEAR THE SPARTA COMMUNITY...OR 5 MILES SOUTH OF 
SAILES...MOVING EAST AT 35 MPH.

OTHER LOCATIONS IN THE WARNING INCLUDE BUT ARE NOT LIMITED TO
BRYCELAND...BRICE...BIENVILLE AND LIBERTY HILL

PRECAUTIONARY/PREPAREDNESS ACTIONS...

THIS IS A DANGEROUS STORM. IF YOU ARE IN ITS PATH...PREPARE 
IMMEDIATELY FOR DESTRUCTIVE HAIL...AND DEADLY CLOUD TO GROUND 
LIGHTNING. PEOPLE OUTSIDE SHOULD MOVE TO A SHELTER...PREFERABLY 
INSIDE A STRONG BUILDING BUT AWAY FROM WINDOWS.

&&

LAT...LON 3229 9322 3229 9324 3238 9326 3246 9315
      3253 9308 3252 9278 3226 9277
TIME...MOT...LOC 0331Z 277DEG 30KT 3239 9306

$$

15

What forecasters said that day

The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Shreveport, LA wrote its last area forecast discussion before this severe thunderstorm warning went out at Mar 26, 3:40 PM CDT, 6 hours 31 minutes earlier.

Area forecast discussion, Mar 26, 3:40 PM CDT, 6 hours 31 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE SHREVEPORT LA
340 PM CDT SAT MAR 26 2011

.DISCUSSION...
SLOWING AND DEEPENING UPPER TROF MOVG SLOWLY ACROSS MS RIVER
VALLEY. TRAILING SFC LOW SHOWING UP VIVIDLY ON VISIBLE SATELLITE
AND LAPS DATA..WITH TRIPLE POINT NEAR DEQUEEN...COLD FRONT
EXTENDING SW TO JUST WEST OF TYR...AND WARM FRONT JUST NORTH OF
TXK AND ELD. DEVELOPING CU FIELDS WITH CAPES REACHING AROUND 2500
J/KG...SUGGEST TEMPS IN MID 80S COMING CLOSE TO BREAKING CAP DURG
LATE AFTN. STEEP LAPSE RATES SUGGEST POSSIBLE LARGE HAIL AS MAIN
SVR THREAT...UNIDIRECTIONAL WIND FLOW SUGGEST TORNADIC THREAT
LIMITED TO WARM FRONTAL BOUNDARY LOCATION...MAINLY SOUTHCENTRAL
AR...AND EXTREME NORTHCENTRAL LA. MOISTURE ALSO BECOMES SPARSER
FURTHER TO THE WEST. SHORT WAVE...NOT EVIDENT ON PREVIOUS MODELS...
SEEN ON LATEST NAM AND ECMWF TO DIVE INTO CWA TOMORROW...WITH STRONG
ISENTROPIC LIFT. GOING WITH 40 TO 50 PERCENT POPS...BUT MAY BECOME
WIDESPREAD IN COVERAGE. A SUBSEQUENT SHORT WAVE ARRIVING LATE
MONDAY NIGHT WILL LIKELY TRACK FURTHER NORTH...SO KEEPING CHANCE
IN NORTHERN CWA INTO TUESDAY...MORE UNCERTAIN FURTHER SOUTH.
MOISTURE BECOMES TRAPPED IN INVERSION WITH THIS COLD AIR IN PLACE.
CLOUDY AND UNSEASONALLY COOL FOR MUCH OF THE WEEK...WITH A LARGE
UPPER LOW DEVELOPING OVER TX BY THURSDAY. RAINFALL MAY BE MORE
CONVECTIVE ON THURSDAY....THAN OVERRUNNING SHORTWAVE ACTIVITY
EARLIER IN THE WEEK. FINALLY...DRY AIR IN FLOW BECMG ZONAL ON TAP
FOR THE UPCOMING WEEKEND IN THE EXTENDED./VII/.

&&

.AVIATION...

FOR AVIATION...EXPECT MOSTLY SCATTERED TO BROKEN CLOUDS AROUND 5 KFT
FOR THE REMAINDER OF THE AFTERNOON AND THIS EVENING. EXCEPTION MAY
BE MVFR CIGS AND VISIBILITY IN THE VICINITY OF A COLD FRONT...
CURRENTLY FROM SOUTHEAST OKLAHOMA INTO NORTHEAST TEXAS. THE FRONT
WILL MOVE SOUTHEAST AROUND 25 KTS AND SHOULD REACH DEEP EAST TEXAS
AND NORTH CENTRAL LOUISIANA BY 03Z THIS EVENING. SURFACE WINDS
PRECEDING THE FRONT MAY CREATE SOME HAZARDS FOR LIGHT AIRCRAFT...
WITH SOUTHWEST WINDS OF 15 TO 20 KTS AND GUST APPROACHING 30 KTS AT
TIMES. AFTER FRONTAL PASSAGE WINDS WILL SHIFT TO THE NORTHWEST AT
SPEEDS AROUND 10 KTS WITH GUSTS TO 20 KTS. ISOLATED TSTMS WILL ALSO
CREATE FLIGHT HAZARDS...ALONG AND AHEAD OF THE FRONT THROUGHOUT MUCH
OF THE AFTERNOON AND EVENING. COVERAGE OF STORMS WILL INCREASE THIS
EVENING ACROSS SOUTHCENTRAL AR AND NORTHCENTRAL LA. FOLLOWING
FRONTAL PASSAGE THIS EVENING AND CONTINUING INTO SUNDAY...EXPECT
OVERCAST CIGS BETWEEN 1 AND 2 KFT.  /14/

&&

.PRELIMINARY POINT TEMPS/POPS...
SHV  49  56  47  66  56 /  30  40  30  10  10
MLU  49  56  48  66  59 /  30  40  40  10  10
DEQ  42  49  41  62  49 /  20  50  20  10  30
TXK  44  51  42  60  51 /  20  50  20  10  20
ELD  45  52  41  61  52 /  30  50  30  10  10
TYR  48  55  49  65  59 /  20  40  20  10  10
GGG  49  56  48  64  58 /  20  40  20  10  10
LFK  55  62  53  71  65 /  20  40  30  10  10

&&

.SHV WATCHES/WARNINGS/ADVISORIES...
AR...NONE.
LA...NONE.
OK...NONE.
TX...NONE.
&&
Hazardous weather outlook, Mar 26, 11:47 AM CDT, 10 hours 24 minutes before
HAZARDOUS WEATHER OUTLOOK
NATIONAL WEATHER SERVICE SHREVEPORT LA
1147 AM CDT SAT MAR 26 2011

ARZ050-051-059-060-070-071-LAZ017-OKZ077-TXZ096-097-108>112-
124>126-136>138-149>153-165>167-271700-
SEVIER-HOWARD-LITTLE RIVER-HEMPSTEAD-MILLER-LAFAYETTE-SABINE LA-
MCCURTAIN-RED RIVER-BOWIE-FRANKLIN-TITUS-CAMP-MORRIS-CASS-WOOD-
UPSHUR-MARION-SMITH-GREGG-HARRISON-CHEROKEE-RUSK-PANOLA-
NACOGDOCHES-SHELBY-ANGELINA-SAN AUGUSTINE-SABINE TX-
1147 AM CDT SAT MAR 26 2011

THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF SOUTHWEST
ARKANSAS...NORTHWEST LOUISIANA...SOUTHEAST OKLAHOMA...EAST TEXAS
AND NORTHEAST TEXAS.

.DAY ONE...THIS AFTERNOON AND TONIGHT...
ISOLATED SHOWERS AND THUNDERSTORMS MAY DEVELOP LATER THIS
AFTERNOON AND EVENING AS AFTERNOON HEATING DESTABILIZES THE
ATMOSPHERE. HOWEVER...ANY STORMS THAT DEVELOP ARE EXPECTED TO
REMAIN BELOW SEVERE LIMITS. NO HAZARDOUS WEATHER IS EXPECTED AT
THIS TIME.

.DAYS TWO THROUGH SEVEN...SUNDAY THROUGH FRIDAY...
A MORE ACTIVE WEATHER PATTERN THIS WEEK WILL BRING A RETURN OF
THUNDERSTORM ACTIVITY TO THE AREA THIS WEEK...MAINLY ON
TUESDAY...AND AGAIN ON THURSDAY. HOWEVER...NO HAZARDOUS WEATHER IS
EXPECTED AT THIS TIME.

.SPOTTER INFORMATION STATEMENT...
SPOTTER ACTIVATION IS NOT ANTICIPATED AT THIS TIME.

ARZ061-072-073-LAZ001>006-010>014-018>022-271700-
NEVADA-COLUMBIA-UNION AR-CADDO-BOSSIER-WEBSTER-CLAIBORNE-LINCOLN-
UNION LA-DE SOTO-RED RIVER-BIENVILLE-JACKSON-OUACHITA-
NATCHITOCHES-WINN-GRANT-CALDWELL-LA SALLE-
1147 AM CDT SAT MAR 26 2011

THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF SOUTH CENTRAL
ARKANSAS...SOUTHWEST ARKANSAS...NORTH CENTRAL LOUISIANA AND
NORTHWEST LOUISIANA.

.DAY ONE...THIS AFTERNOON AND TONIGHT...
SCATTERED SHOWERS AND THUNDERSTORMS MAY POSSIBLY DEVELOP ALONG A
COLD FRONT LATER THIS AFTERNOON...AS THE FRONT...AIDED BY
AFTERNOON HEATING...BEGINS TO MOVE TO THE SOUTH AND EAST. MOST
STORMS ARE EXPECTED TO REMAIN BELOW SEVERE
LIMITS...HOWEVER...STRONGER STORMS MAY BE CAPABLE OF PRODUCING
HAIL.

.DAYS TWO THROUGH SEVEN...SUNDAY THROUGH FRIDAY...
A MORE ACTIVE WEATHER PATTERN THIS WEEK WILL BRING A RETURN OF
THUNDERSTORM ACTIVITY TO THE AREA THIS WEEK...MAINLY ON
TUESDAY...AND AGAIN ON THURSDAY. HOWEVER...NO HAZARDOUS WEATHER IS
EXPECTED AT THIS TIME.

.SPOTTER INFORMATION STATEMENT...
SPOTTER ACTIVATION IS NOT ANTICIPATED AT THIS TIME.

VII

In the hours before

Special weather statement, Mar 26, 7:30 PM CDT, 2 hours 41 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE SHREVEPORT LA
730 PM CDT SAT MAR 26 2011

ARZ071-072-LAZ002-270115-
BOSSIER-COLUMBIA-LAFAYETTE-
730 PM CDT SAT MAR 26 2011

...SIGNIFICANT WEATHER ADVISORY...

THE NATIONAL WEATHER SERVICE IN SHREVEPORT HAS ISSUED A SIGNIFICANT
WEATHER ADVISORY...EFFECTIVE UNTIL 815 PM CDT...FOR THE FOLLOWING
COUNTIES AND PARISHES...

IN SOUTHWEST ARKANSAS...
     COLUMBIA AND LAFAYETTE...
IN NORTHWEST LOUISIANA...
     BOSSIER...

INCLUDING THE FOLLOWING LOCATIONS...
     BRADLEY...BUSSEY...EMERSON...MACEDONIA...SMITHLAND...TAYLOR AND
     WELCOME...

AT 728 PM CDT...NATIONAL WEATHER SERVICE METEOROLOGISTS WERE
DETECTING A STRONG THUNDERSTORM 6 MILES SOUTHWEST OF BRADLEY...OR 16
MILES WEST OF SPRINGHILL...MOVING NORTHEAST AT 40 MPH.

PENNY SIZE HAIL...AND WINDS 30 TO 40 MPH ARE EXPECTED WITH THIS
STORM.

VII
Local storm report, Mar 26, 9:31 PM CDT, 40 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE SHREVEPORT LA
931 PM CDT SAT MAR 26 2011

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0750 PM     HAIL             6 E BRADLEY             33.10N 93.55W
03/26/2011  E0.50 INCH       LAFAYETTE          AR   LAW ENFORCEMENT

            THE HAIL FELL NEAR LAKE ERLING.

&&

15
Special weather statement, Mar 26, 10:00 PM CDT, 11 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE SHREVEPORT LA
1000 PM CDT SAT MAR 26 2011

LAZ003-012-270345-
BIENVILLE-WEBSTER-
1000 PM CDT SAT MAR 26 2011

...SIGNIFICANT WEATHER ADVISORY...

THE NATIONAL WEATHER SERVICE IN SHREVEPORT HAS ISSUED A SIGNIFICANT
WEATHER ADVISORY...EFFECTIVE UNTIL 1045 PM CDT...FOR THE FOLLOWING
PARISHES...

IN NORTHWEST LOUISIANA...
     WEBSTER AND BIENVILLE...

INCLUDING THE FOLLOWING LOCATIONS...
     HEFLIN AND RINGGOLD...

AT 1000 PM CDT...NATIONAL WEATHER SERVICE METEOROLOGISTS WERE
DETECTING A STRONG THUNDERSTORM 7 MILES SOUTHWEST OF HEFLIN OVER
LAKE BISTINEAU...OR 15 MILES SOUTH OF MINDEN...MOVING EAST AT 30 MPH.

HALF INCH TO PENNY SIZE HAIL...AND WINDS 30 TO 40 MPH ARE EXPECTED
WITH THIS STORM. SHOULD THIS STORM INTENSIFY...A SEVERE THUNDERSTORM
WARNING WILL BE NEEDED.

15

The office that day

Everything else NWS Shreveport, LA issued on the same UTC day.

IssuedProductOfficeCountiesLasted
Mar 26, 7:34 PM CDTSevere Thunderstorm WarningSHVBossier, Webster25 min
Mar 26, 10:57 PM CDTSevere Thunderstorm WarningSHVJackson38 min
Mar 27, 4:34 AM CDTSevere Thunderstorm WarningSHVBienville, Jackson, Lincoln, Ouachita56 min

Nearby

Severe Thunderstorm Warnings in Louisiana, 2011Every severe thunderstorm warning in 2011

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; local storm reports from the same archive; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.